Florida, 2008Hail and Damaging Wind in Florida, June 11, 2008
June 11, 2008 · NWS JAX · 4 events in 4 counties and zones
A quasi-stationary surface front was just north of the area with a cutt-off upper level low over north Florida. A moist airmass existed over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quasi-stationary surface front was just north of the area with a cutt-off upper level low over north Florida. A moist airmass existed over the area. Scattered severe storms initiated along the afternoon sea breezes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 8:30 AM EST, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 11, 8:30 AM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT WED JUN 11 2008
.UPDATE...MORNING SOUNDING APPEARS TO BE SIMILAR TO YESTERDAYS
ALTHOUGH WITH SLIGHTLY MORE MOISTURE AND SLIGHTLY LESS
INSTABILITY. THE LIFTED INDEX MAY BE ONLY 5.5 THIS MORNING BUT
ITS CLOSER TO -8 IN OUR SOUTHERN AREA. THE 500 MB TEMPS REMAINS
COLD NEAR -9C AND THE EQUILIBRIUM LEVEL REMAINS OVER 43 KFT
ALLOWING FOR VERY TALL STORMS AND POSSIBILITY OF PEA-SIZED OR
LARGER HAIL. SHOWERS HAVE ALREADY POPPED OVER LAKE GENEVA
OBVIOUSLY FUELED BY THE MOISTURE SOURCE. NO LIGHTNING IS OCCURRING
AT THIS TIME. RADAR/SATELLITE ALSO DEPICT A FEW OTHER SMALL SHRA.
MID LEVEL CLOUDINESS OVER THE SRN TIER WILL SLOW HEATING AND DELAY
ONSET OF STORMS BUT STILL EXPECT SOME STRONG STORMS IN THIS AREA.
STEERING FLOW WILL BE WEAK RESULTING IN SLOW MOVING STORMS AND
VERY HEAVY RAINFALL.
&&
.AVIATION...MID LEVEL DECK MOVED INTO GNV REGION THIS MORNING
KEEPING FOG AT BAY. WILL ADD VCSH TO GNV THIS MORNING AS SHRA HAS
ALREADY BEGUN NE OF THE AIRPORT. WILL KEEP TEMPO FOR JAX AND CRG
THIS AFTN ALTHOUGH TS IS LIKELY TO BE FARTHER INLAND AGAIN TODAY.
&&
.MARINE...QUIESCENT CONDITIONS EXIST ON THE WATERS THIS MORNING
WITH WINDS LESS THAN 10 KT AND SEAS 1-2 FEET. NO CHANGES EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 92 71 90 70 / 50 30 50 30
SSI 88 75 87 75 / 30 20 40 20
JAX 90 71 89 70 / 40 20 50 20
SGJ 86 71 86 72 / 40 20 50 20
GNV 90 70 89 69 / 60 40 60 30
OCF 91 70 89 70 / 60 40 60 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
TRABERT/KERNS
Hazardous weather outlook, Jun 11, 12:16 PM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
116 PM EDT WED JUN 11 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
116 PM EDT WED JUN 11 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP...WITH GREATEST
COVERAGE OVER THE INTERIOR. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS...HEAVY RAINFALL....EXCESSIVE CLOUD TO
GROUND LIGHTNING AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING WITH
CONCERNS OF GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ECZ/MKT
In the hours before
Special weather statement, Jun 11, 12:36 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT WED JUN 11 2008
FLZ033-111815-
ST. JOHNS-
136 PM EDT WED JUN 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL ST. JOHNS
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 215 PM EDT...
AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BAKERSVILLE...OR 11
MILES NORTH OF HASTINGS...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAKERSVILLE...SAINT
AUGUSTINE AND ELKTON THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Jun 11, 12:46 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
146 PM EDT WED JUN 11 2008
FLZ025-033-111830-
DUVAL-ST. JOHNS-
146 PM EDT WED JUN 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME NORTHERN
ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT...
AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF PALM VALLEY...MOVING
SOUTH AT 8 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND UNF...SAN PABLO...PONTE VEDRA BEACH...JACKSONVILLE BEACH...
PALM VALLEY AND BAYARD THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Jun 11, 1:10 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT WED JUN 11 2008
FLZ025-111900-
DUVAL-
210 PM EDT WED JUN 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL DUVAL
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 300 PM EDT...
AT 210 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DOWNTOWN JACKSONVILLE...MOVING
SOUTHWEST AT 11 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND TALLYRAND...DOWNTOWN JACKSONVILLE...ARLINGTON...SAN MARCO...
RIVERSIDE...NORMANDY AND ORTEGA THROUGH 300 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Local storm report, Jun 11, 1:11 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 5 S JACKSONVILLE INTL A 30.41N 81.71W
06/11/2008 E0.25 INCH DUVAL FL TRAINED SPOTTER
A STORM SPOTTER REPORTED PEA SIZE HAIL AT THE
INTERSECTION OF INTERSTATE 95 AND UNION STREET.
&&
PKEEGANSpecial weather statement, Jun 11, 1:14 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT WED JUN 11 2008
FLZ032-036-037-040-111900-
ALACHUA-CLAY-MARION-PUTNAM-
214 PM EDT WED JUN 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...SOUTHWESTERN CLAY...NORTHERN MARION AND WESTERN PUTNAM
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 300 PM EDT...
AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST
OF MELROSE TO 9 MILES NORTHWEST OF MICANOPY...MOVING SOUTHEAST AT 9
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ORANGE
HEIGHTS...NEWNANS LAKE...MELROSE...LAKE GENEVA...KEYSTONE HEIGHTS...
PUTNAM HALL...ROCHELLE...GROVE PARK...FLORAHOME AND REDDICK THROUGH
300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ENYEDI
Special weather statement, Jun 11, 1:16 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
216 PM EDT WED JUN 11 2008
FLZ035-111845-
GILCHRIST-
216 PM EDT WED JUN 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
GILCHRIST COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 245 PM EDT...
AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER GILCHRIST COUNTY...OR 6 MILES NORTHEAST
OF TRENTON...MOVING SOUTH AT 7 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ENYEDI
Event by event
2 hail, 1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
Heavy Rain, Duval
- When
- June 11, 1:23 PM EST
- Where
- Duval County, 1.5 mi SSE of Englewood
- Reported by
- Trained Spotter
- Coordinates
- 30.400, -81.710
A spotter reported local street flooding in downtown Jacksonville along Monroe and Liberty Streets. Up to 12 inches of standing water has been reported in this area.
Hail, St. Johns
- When
- June 11, 2:00 PM EST
- Where
- St. Johns County, 1.2 mi W of Dupont Centre
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.750, -81.340
Penny size hail was reported near the intersection of State Road 206 and Interstate 95 by the public.
Thunderstorm Wind, Nassau
- When
- June 11, 2:21 PM EST
- Where
- Nassau County, 0.91 mi NW of Hilliard Airpark
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.690, -81.910
Thunderstorm wind gusts downed trees at the Hagan Ace Hardware store in Hilliard. The time was based on Doppler radar.
Hail, Flagler
- When
- June 11, 2:40 PM EST
- Where
- Flagler County, 3.01 mi SSW of Neoga
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.480, -81.350
A spotter reported penny size hail near the intersection of State Road 100 west and County Road 205. The hail came down for approximately 2 minutes.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 11 to 13, 20084 deaths · 48 injured · EF3 · 18 events
- Tornadoes and Hail in Kansas, June 11, 20083 deaths · 3 injured · $86 million · EF4 · 15 events
- Tornadoes and Flash Flood in Minnesota, June 11 to 12, 20083 deaths · 2 injured · $1.0 million · EF1 · 10 events
- Tornadoes and Flood in Kansas, June 11, 2008$7.1 million · EF3 · 55 events
- Flash Flooding and Damaging Wind in Iowa, June 11, 20081 death · $76,000 · 56 kt wind · 6 events
- Tornado and Flash Flooding in Iowa, June 11 to 13, 2008$2.4 million · EF0 · 82 events
- Tornadoes and Flash Flooding in Iowa, June 11, 2008$505,000 · EF2 · 16 events
- Flooding in South Dakota, June 11 to 13, 20081 death · 2 events
- Hail and Damaging Winds in Georgia, June 11 to 12, 2008$2.5 million · 1.75 in hail · 37 events
- High Wind in Minnesota, June 11, 2008$1.6 million · 50 kt wind · 12 events
- Flash Flood and Hail in Nebraska, June 11, 2008$1.4 million · 1.75 in hail · 15 events
- High Wind in Minnesota, June 11, 2008$1.1 million · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100813, 100818, 100816, 100820.